Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 175, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 16, 2021, 11:39 PM CDT for Jack County, Parker County, Wise County, Texas. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2021, 11:39 PM CDT (04:39 UTC)
- Expired
- May 17, 2021, 12:45 AM CDT
- In force
- 66 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Jack County, TX, Parker County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 62 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 12:02 AM CDT | HAIL 1 | Springtown, TX | QUARTER SIZE HAIL IN SPRINGTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 9:38 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
801
WUUS54 KFWD 170439
SVRFWD
TXC237-367-497-170545-
/O.NEW.KFWD.SV.W.0175.210517T0439Z-210517T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
1139 PM CDT Sun May 16 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Southwestern Wise County in north central Texas...
Southeastern Jack County in north central Texas...
Northern Parker County in north central Texas...
* Until 1245 AM CDT.
* At 1138 PM CDT, a severe thunderstorm was located near Boonsville,
or 15 miles southwest of Bridgeport, moving south at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Weatherford, Springtown, Poolville, Boonsville and Runaway Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning can kill.
&&
LAT...LON 3284 9758 3271 9796 3311 9807 3318 9784
TIME...MOT...LOC 0438Z 338DEG 16KT 3306 9795
HAIL...1.25IN
WIND...60MPH
$$
Barnes3 follow-up statements
069
WWUS54 KFWD 170456
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1156 PM CDT Sun May 16 2021
TXC237-367-497-170545-
/O.CON.KFWD.SV.W.0175.000000T0000Z-210517T0545Z/
Wise TX-Jack TX-Parker TX-
1156 PM CDT Sun May 16 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHWESTERN WISE...SOUTHEASTERN JACK AND NORTHERN PARKER
COUNTIES...
At 1155 PM CDT, a severe thunderstorm was located near Poolville, or
14 miles southwest of Bridgeport, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Weatherford, Springtown, Poolville and Boonsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately.
&&
LAT...LON 3284 9758 3271 9796 3307 9803 3316 9783
TIME...MOT...LOC 0455Z 325DEG 10KT 3303 9790
HAIL...1.25IN
WIND...60MPH
$$
Barnes471
WWUS54 KFWD 170517
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1217 AM CDT Mon May 17 2021
TXC237-170526-
/O.CAN.KFWD.SV.W.0175.000000T0000Z-210517T0545Z/
Jack TX-
1217 AM CDT Mon May 17 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACK COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3272 9792 3300 9798 3300 9792 3312 9792
3316 9783 3284 9758
TIME...MOT...LOC 0516Z 334DEG 11KT 3299 9786
$$
TXC367-497-170545-
/O.CON.KFWD.SV.W.0175.000000T0000Z-210517T0545Z/
Wise TX-Parker TX-
1217 AM CDT Mon May 17 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHWESTERN WISE AND NORTHERN PARKER COUNTIES...
At 1216 AM CDT, a severe thunderstorm was located over Poolville, or
16 miles south of Bridgeport, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Weatherford, Springtown, Poolville and Boonsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately.
&&
LAT...LON 3272 9792 3300 9798 3300 9792 3312 9792
3316 9783 3284 9758
TIME...MOT...LOC 0516Z 334DEG 11KT 3299 9786
HAIL...1.25IN
WIND...60MPH
$$
Barnes438
WWUS54 KFWD 170534
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1234 AM CDT Mon May 17 2021
TXC497-170544-
/O.CAN.KFWD.SV.W.0175.000000T0000Z-210517T0545Z/
Wise TX-
1234 AM CDT Mon May 17 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WISE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3300 9770 3284 9758 3273 9789 3300 9792
TIME...MOT...LOC 0534Z 338DEG 16KT 3291 9782
$$
TXC367-170545-
/O.CON.KFWD.SV.W.0175.000000T0000Z-210517T0545Z/
Parker TX-
1234 AM CDT Mon May 17 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORTHEASTERN PARKER COUNTY...
At 1234 AM CDT, a severe thunderstorm was located near Poolville, or
11 miles north of Weatherford, moving south at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Weatherford, Springtown and Poolville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately.
&&
LAT...LON 3300 9770 3284 9758 3273 9789 3300 9792
TIME...MOT...LOC 0534Z 338DEG 16KT 3291 9782
HAIL...1.25IN
WIND...60MPH
$$
BarnesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 8:00 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, May 16, 8:00 PM CDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 800 PM CDT Sun May 16 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Monday/ The convective complex associated with a sub-synoptic shortwave has pushed into East Texas, but the downglide in its wake has failed to clear the radar. A few lingering cells in the upper reaches of the Brazos basin, driven primarily by insolation- buoyed instability, have dissipated as inhibition has won out. At this hour, the most intense convection is along the Red River, a cluster of marginally severe storms riding along an instability gradient. These updrafts will continue to benefit from rich (albeit relatively weak) storm-relative inflow, but a stabilizing boundary layer to the south and more modest instability to the east should spell a weakening trend through the evening. An enduring quasi-linear complex near the eastern reaches of the Permian Basin should suffer a similar fate, steadily dissipating well west of our western frontier. Our next round will likely result from the disjointed cells in the Texas Panhandle, upstream of the Texoma complex. While the boundary layer beneath these storms becomes less interested after dark, a moist fetch will encourage them to advance southeastward toward North Texas. This low-level jet corridor will shift eastward as the resulting MCS surges toward our northwestern zones after midnight. While convective-allowing guidance varies in placement and timing, this activity should impact the Dallas/Fort Worth Metroplex during the morning commute. Being rooted above the nocturnal boundary layer may preclude a wind threat, and increasing CIN and diminishing inflow should result in a gradual dissolution of the complex during the daylight hours of Monday morning. The extent of the morning convection may play a role in the potential for afternoon development. Some disorganized activity could initiate Monday afternoon in areas mainly south of the I-20 corridor that are less likely to see morning showers/storms. An alternate scenario (one that may occur in tandem with the aforementioned disorganized activity) would involve a subsequent complex also invading from the west/northwest, but this is more likely to be delayed until Monday evening. PoPs will remain rather generic, focusing on the morning evolution with mainly chance category PoPs for the afternoon. PoPs will then escalate Monday night as large-scale lift downstream of an approaching upper low advances eastward. 25 && .LONG TERM... /Issued 400 PM CDT Sun May 16 2021/ /Monday Night Onward/ Impactful weather will continue through the extended forecast period with the greatest chances for severe storms and flash flooding likely arriving on Tuesday. One or more convective complexes may be ongoing upstream of the CWA Monday evening/night which may affect parts of North Texas heading into Tuesday morning. There are still a couple possible scenarios for subsequent convection during the day Tuesday and Tuesday night, which will hinge heavily on events earlier in the day. As an upper trough takes on a negative tilt orientation, jet dynamics and ascent will strengthen accordingly and shear will be stronger through the column. This will occur over a moderate to highly unstable and uncapped warm sector airmass in place area- wide. This should result in initiation and some organization of deep convection, either as one large QLCS, or perhaps a few smaller convective clusters accompanied by more discrete open warm sector convection. If convection does consist of mixed modes, all severe hazards would certainly be possible Tuesday through Tuesday evening. However, one large QLCS would favor mostly a wind threat, with perhaps a threat for embedded tornadoes and marginally severe hail. Flash flooding will be of concern during this time with multi-inch rainfall totals likely across much of the forecast area. Widespread convection should persist into Tuesday night or even early Wednesday morning. However, a large complex moving through parts of South or East Texas may serve to bring a temporary end to convection farther north in our CWA as northward moisture flux would become cutoff. As this convection moves east, a deep meridional jet streak may be able to quickly recover higher theta-e air into the forecast area on Thursday or Friday resulting in renewed convective chances. The main concern during the end of the week would be flooding after multiple rounds of heavy rainfall earlier in the week. Runoff from new rainfall could quickly result in flash flooding even with modest totals, and additional rises on rivers and streams would be likely. As deep upper troughing persists to the west, scattered showers and thunderstorms will remain in the forecast all the way through next weekend. -Stalley && .AVIATION... /NEW/ /00Z TAFs/ Concerns...convective timing and ceilings. VFR in the wake of Sunday's convective activity will be temporary as the near-saturated boundary layer cools after dark. IFR ceilings should be in place by 06Z and may linger through much of the morning. A convective complex may impact the Metroplex terminals during the morning push, which would disrupt the evolution of ceilings. However, MVFR should still dominate until the warming boundary layer lifts ceilings into the afternoon. Redevelopment of showers/storms may occur near peak heating, but the greater potential will be Monday night into Tuesday morning as large-scale lift arrives. 25 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 68 80 71 79 66 / 50 70 50 100 100 Waco 69 81 69 81 66 / 40 50 50 100 80 Paris 66 77 66 77 65 / 80 70 60 90 90 Denton 67 78 67 75 64 / 40 70 60 100 90 McKinney 68 79 68 76 65 / 60 80 60 100 100 Dallas 68 80 73 79 68 / 50 70 50 100 100 Terrell 67 80 69 79 66 / 60 70 50 100 100 Corsicana 68 80 71 81 68 / 60 70 40 90 90 Temple 69 81 69 81 66 / 40 50 50 90 80 Mineral Wells 66 79 67 76 64 / 40 50 60 90 70 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday morning for TXZ091>095- 100>107-115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, May 16, 10:27 PM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1027 PM CDT Sun May 16 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171100- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1027 PM CDT Sun May 16 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Thunderstorms overnight will be primarily north of the I-20 corridor. Lightning and heavy rainfall will be the main threats, but the strongest storms will be capable of large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are expected across much of North and Central Texas on Monday. Locally heavy rainfall and lightning will be the main threats, but the stronger storms could produce hail and gusty winds. Widespread thunderstorms are expected on Tuesday, some of which could be severe. In addition, heavy rainfall may result in flash flooding. Thunderstorm chances will continue into the upcoming weekend. Additional rounds of heavy rainfall may cause further flooding issues and significant rises on area rivers. Also, a few strong or severe thunderstorms will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 16, 5:57 PM CDT, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
557 PM CDT Sun May 16 2021
TXZ091-092-162330-
Cooke TX-Montague TX-
557 PM CDT Sun May 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MONTAGUE AND
NORTHWESTERN COOKE COUNTIES UNTIL 630 PM CDT...
At 556 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Grady to near Terral. Movement was east at
25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Nocona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3395 9759 3390 9758 3392 9751 3391 9746
3384 9746 3382 9743 3382 9737 3388 9733
3386 9733 3389 9731 3386 9726 3390 9725
3391 9721 3382 9722 3376 9798 3389 9798
3385 9787 3386 9783 3392 9778 3399 9768
TIME...MOT...LOC 2256Z 286DEG 21KT 3400 9762 3394 9799
92Special weather statement, May 16, 8:23 PM CDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
823 PM CDT Sun May 16 2021
TXZ094-170215-
Fannin TX-
823 PM CDT Sun May 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FANNIN COUNTY UNTIL
915 PM CDT...
At 823 PM CDT, Doppler radar was tracking a strong thunderstorm over
Savoy, or 10 miles west of Bonham, moving east at 30 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Bonham, Whitewright, Savoy, Ector, Dodd City, Bailey, Ravenna, Bonham
State Park and Trenton.
LAT...LON 3369 9636 3369 9632 3371 9631 3367 9602
3339 9602 3344 9639 3372 9638 3372 9637
TIME...MOT...LOC 0123Z 285DEG 26KT 3360 9636
DunnLocal storm report, May 16, 11:04 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1104 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM HAIL 8 NE JACKSBORO 33.31N 98.05W
05/16/2021 E1.00 INCH JACK TX EMERGENCY MNGR
QUARTER SIZE HAIL COVERING THE ROAD
NORTHEAST OF JACKSBORO NEAR HWY 59 AND
FM1810.
&&Local storm report, May 16, 11:24 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1124 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM HAIL 6 W RUNAWAY BAY 33.17N 97.96W
05/16/2021 E1.50 INCH JACK TX TRAINED SPOTTER
PING PONG BALL SIZE HAIL NEAR FM 1156 AND
HWY 380.
&&The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:31 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 59 min |
| May 16, 7:34 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 56 min |
| May 16, 7:54 PM CDT | River Flood Warning | FWD | Dallas | 5 hr |
| May 16, 7:56 PM CDT | River Flood Warning | FWD | Delta, Hopkins | 61 hr |
| May 16, 8:23 PM CDT | Special Weather Statement | FWD | Fannin | 52 min |
| May 16, 9:43 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 62 min |
| May 16, 10:11 PM CDT | River Flood Warning | FWD | Delta, Lamar | 11 hr |
| May 16, 10:43 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 62 min |
| May 17, 12:13 AM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 32 min |
| May 17, 12:45 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 35 min |
| May 17, 12:47 AM CDT | Special Weather Statement | FWD | Tarrant | 28 min |
| May 17, 1:50 AM CDT | Special Weather Statement | FWD | Palo Pinto | 25 min |
| May 17, 2:09 AM CDT | Severe Thunderstorm Warning | FWD | Wise | 32 min |
| May 17, 2:17 AM CDT | Special Weather Statement | FWD | Palo Pinto | 28 min |
| May 17, 2:54 AM CDT | River Flood Warning | FWD | Collin | 24 hr |
| May 17, 10:12 AM CDT | Special Weather Statement | FWD | Mills | 48 min |
| May 17, 10:53 AM CDT | Special Weather Statement | FWD | Lampasas | 37 min |
| May 17, 10:59 AM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 61 min |
| May 17, 11:57 AM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 32 min |
| May 17, 12:30 PM CDT | Special Weather Statement | FWD | Bell | 30 min |
| May 17, 3:27 PM CDT | River Flood Warning | FWD | Ellis, Navarro | 3 days |
| May 17, 3:27 PM CDT | River Flood Warning | FWD | Ellis, Kaufman | 65 hr |
| May 17, 3:27 PM CDT | River Flood Warning | FWD | Denton | 47 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.